Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 155, NWS Des Moines, IA

August 9, 2015Crawford County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 9, 2015, 10:40 PM CDT for Crawford County, Iowa. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2015, 10:40 PM CDT (03:40 UTC)
Expired
Aug 9, 2015, 11:30 PM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Crawford County, IA

The radar

The Omaha radar (KOAX), 111 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 11:12 PM CDTHAIL 1.54 W Dow City, IADELAYED REPORT FROM AUGUST 9. QUARTER TO PING PONG SIZE HAIL. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1926 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1926 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WUUS53 KDMX 100340
SVRDMX
IAC047-100430-
/O.NEW.KDMX.SV.W.0155.150810T0340Z-150810T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1040 PM CDT SUN AUG 9 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN WEST CENTRAL IOWA...

* UNTIL 1130 PM CDT

* AT 1039 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
  SOUTHEAST OF SMITHLAND...OR 24 MILES SOUTHWEST OF IDA GROVE...
  MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. AT 1023 PM...QUARTER SIZE HAIL WAS 
  REPORTED WEST OF SMITHLAND. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  DENISON AROUND 1120 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DENISON
MUNICIPAL AIRPORT...SCHLESWIG...DOW CITY...RICKETTS...BUCK GROVE...
DELOIT...ARION...KIRON...CHARTER OAK AND VAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4221 9567 4221 9515 4186 9528 4187 9567
TIME...MOT...LOC 0339Z 296DEG 36KT 4213 9586 

HAIL...1.00IN
WIND...60MPH
 
$$

SKOW
3 follow-up statements
360 
WWUS53 KDMX 100402
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1102 PM CDT SUN AUG 9 2015

IAC047-100430-
/O.CON.KDMX.SV.W.0155.000000T0000Z-150810T0430Z/
CRAWFORD IA-
1102 PM CDT SUN AUG 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR WESTERN CRAWFORD COUNTY...

AT 1102 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
UTE...OR 11 MILES WEST OF DENISON...MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  DENISON AROUND 1120 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BUCK
GROVE...DENISON MUNICIPAL AIRPORT...ARION...DOW CITY...RICKETTS AND
CHARTER OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4220 9567 4215 9549 4196 9524 4186 9528
      4187 9567
TIME...MOT...LOC 0402Z 296DEG 36KT 4203 9558 

HAIL...1.00IN
WIND...60MPH
 
$$

SKOW
214 
WWUS53 KDMX 100416
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1116 PM CDT SUN AUG 9 2015

IAC047-100430-
/O.CON.KDMX.SV.W.0155.000000T0000Z-150810T0430Z/
CRAWFORD IA-
1116 PM CDT SUN AUG 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN CRAWFORD COUNTY...

AT 1116 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF DUNLAP...OR 10 MILES SOUTHWEST OF DENISON...MOVING SOUTHEAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN CRAWFORD COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
DENISON MUNICIPAL AIRPORT...ARION...DOW CITY AND BUCK GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4201 9567 4205 9548 4195 9524 4186 9528
      4187 9567
TIME...MOT...LOC 0416Z 306DEG 33KT 4191 9551 

HAIL...1.00IN
WIND...60MPH
 
$$

SKOW
477 
WWUS53 KDMX 100429
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1129 PM CDT SUN AUG 9 2015

IAC047-100439-
/O.EXP.KDMX.SV.W.0155.000000T0000Z-150810T0430Z/
CRAWFORD IA-
1129 PM CDT SUN AUG 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CRAWFORD COUNTY
WILL EXPIRE AT 1130 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4201 9567 4205 9548 4195 9524 4186 9528
      4187 9567
TIME...MOT...LOC 0426Z 296DEG 36KT 4191 9551 

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:55 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 9, 6:55 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
655 PM CDT SUN AUG 9 2015

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
ISSUED AT 316 PM CDT SUN AUG 9 2015

IOWA IS CURRENTLY STUCK IN A WEAK LOW LEVEL FLOW REGIME WITH A
BROAD LOW PRESSURE TROUGH APPROACHING FROM THE NORTHWEST. THIS
IS RESULTING IN SOME MODEST MOISTURE POOLING ACROSS THE FORECAST
AREA WITH LIGHT AND VARIABLE WINDS. MEANWHILE A MID LEVEL THERMAL
TROUGH IS MOVING EASTWARD ACROSS SOUTH DAKOTA...WITH FORCING ALONG
ITS LEADING FLANK KICKING OFF THUNDERSTORMS OVER EASTERN SOUTH
DAKOTA AND NEIGHBORING STATES ESPECIALLY ALONG THE TROUGH
AXIS/EFFECTIVE COOL FRONTAL BOUNDARY THAT CURRENTLY STRETCHES FROM
AROUND THE TWIN CITIES DOWN TO SIOUX FALLS. IT IS EXPECTED THAT AS
THE MID LEVEL WAVE CONTINUES EASTWARD SO TOO WILL THE AREA OF
STORM DEVELOPMENT PROPAGATE INTO NORTHERN AND WESTERN
IOWA...HOWEVER INSTABILITY WILL BE SIGNIFICANTLY LOWER WITH
SOUTHEASTWARD EXTENT PARTICULARLY AFTER SUNSET THIS EVENING...AND
IT APPEARS LIKELY THAT THE STORMS WILL GRADUALLY DIMINISH IN
COVERAGE/INTENSITY. BEFORE THIS OCCURS...THERE WILL BE SOME
POTENTIAL FOR SEVERE WEATHER MAINLY IN OUR NORTHWESTERN AND
WESTERN COUNTIES THROUGH THE EVENING HOURS. OVERNIGHT...LINGERING
SHOWERS/STORMS SHOULD MAINTAIN SCATTERED COVERAGE AND FOG AND LOW
CLOUDS ARE EXPECTED TO DEVELOP ONCE AGAIN...NOT CLEARING OUT UNTIL
A COOL HIGH PRESSURE AREA BUILDING ACROSS THE DAKOTAS EXERTS ITS
INFLUENCE ON CENTRAL IOWA TOMORROW AS DISCUSSED IN THE LONG TERM
SECTION BELOW.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 316 PM CDT SUN AUG 9 2015

CAA TO CONTINUE MONDAY BEHIND THE COLD FRONT TO MOVE THROUGH THE
CWA TONIGHT. COULD STILL HAVE SOME LINGERING POST-FRONTAL STORMS
AS A WEAK VORT MAX DROPS THROUGH THE STATE ALOFT. OTHERWISE SHOULD
STILL SEE SOME CLOUDINESS AS WELL KEEPING TEMPS ONLY IN THE 70S TO
AROUND 80. MAINLY CLEAR AND DRY CONDITIONS ARE EXPECTED MONDAY
NIGHT THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE STATE.
UPPER RIDGING ALSO BUILDING INTO THE WESTERN/CENTRAL US THROUGH
THE WEEK...WITH THERMAL RIDGE BUILDING ACROSS THE CENTRAL US BY
THE END OF THE WEEK. THEREFORE EXPECT A WARM-UP THROUGH THE WEEK
AND MAY HAVE TEMPS TOO COOL TOWARD THE END OF THE WEEK. HAVE A
WEAK FRONTAL BOUNDARY MOVE THROUGH THE ARE THURSDAY NIGHT INTO
FRIDAY. MIGHT HAVE AN ISOLATED STORM WITH THIS BOUNDARY BUT
OTHERWISE MOISTURE IS QUITE LIMITED SO EXPECT A GREATER CHANCE OF
A DRY FRONTAL PASSAGE. UPPER RIDGE TO BREAK DOWN TOWARD THE
WEEKEND INTO EARLY NEXT WEEK AS AN UPPER WAVE SLIDES ACROSS THE
CANADIAN ROCKIES AND INTO THE PRAIRIE PROVINCES. A TRAILING FRONT
WILL DROP THROUGH THE CWA AND THIS WILL BE THE NEXT CHANCES FOR
PRECIPITATION. MOISTURE ALSO LOOKING LIMITED...BUT HAVE STUCK WITH
THE GUIDANCE POPS FOR SUNDAY AT THIS TIME. OVERALL TEMPS EXPECTED
TO BE A BIT COOLER INITIALLY BEFORE WARMING UP INTO THE END OF THE
WEEK AND THE WEEKEND.

&&

.AVIATION...10/00Z
ISSUED AT 655 PM CDT SUN AUG 9 2015

CONVECTION MOVING INTO NORTH CENTRAL IOWA WILL MAKE ITS TO MCW/FOD
B/T 01-03Z THIS EVENING...SLIGHTLY LATER AT FOD THAN MCW BUT HAVE
MENTION OF MVFR/IFR VIS AND CIGS. ONCE THE STORMS MOVE THROUGH
THIS EVENING...EXPECTING FOG TO DEVELOP OVERNIGHT. WENT WITH IFR
VIS AND CIGS OVERNIGHT FOR ALL TAF SITES. FOG/STRATUS SHOULD LIFT
TOWARDS SUNRISE INTO MID-MORNING AS THE CAA DEVELOPS AROUND
MIDDAY. INCREASED WINDS IN THE AFTERNOON MONDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...LEE
LONG TERM...BEERENDS
AVIATION...PODRAZIK
Hazardous weather outlook, Aug 9, 3:22 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
322 PM CDT SUN AUG 9 2015

IAZ007-017-025>028-036>039-047>050-059>062-071>075-081>086-
092>097-101100-
WORTH-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-
POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-
LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
322 PM CDT SUN AUG 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE TODAY BUT SEVERE WEATHER IS
UNLIKELY. HIGHER THUNDERSTORM CHANCES WILL THEN SPREAD INTO THE
AREA FROM THE NORTHWEST TONIGHT...WITH A MARGINAL THREAT OF
SEVERE WEATHER IN THE FORM OF HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...PRIMARILY IN THE
MORNING. THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED AT THIS TIME.

IAZ004>006-015-016-023-024-033>035-044>046-057-058-070-101100-
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-SAC-
CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-
322 PM CDT SUN AUG 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE FORECAST AT TIMES FROM LATE THIS
AFTERNOON THROUGH TONIGHT. THERE IS A CHANCE FOR SEVERE WEATHER
BEFORE MIDNIGHT...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...PRIMARILY IN THE
MORNING. THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED AT THIS TIME.

LEE

In the hours before

Special weather statement, Aug 9, 6:48 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
648 PM CDT SUN AUG 9 2015

IAZ005-015-100030-
PALO ALTO IA-KOSSUTH IA-
648 PM CDT SUN AUG 9 2015

...STRONG THUNDERSTORMS HEADING INTO PALO ALTO AND PORTIONS OF
KOSSUTH COUNTIES...

AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF HIGH LAKE...OR 9 MILES NORTH OF EMMETSBURG...
MOVING SOUTHEAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALGONA...EMMETSBURG...FIVE ISLAND LAKE...LOST ISLAND LAKE...
GRAETTINGER...WEST BEND...RUTHVEN...WHITTEMORE...FENTON...CYLINDER...
CURLEW...RODMAN...STINSON PRAIRIE STATE PARK...ALGONA MUNICIPAL
AIRPORT...AA CALL STATE PARK...KEARNEY STATE PARK...LOST ISLAND LAKE
STATE PARK AND EMMETSBURG MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4325 9441 4296 9417 4296 9477 4317 9492
      4325 9492
TIME...MOT...LOC 2347Z 315DEG 33KT 4326 9466

COGIL
Local storm report, Aug 9, 8:14 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
814 PM CDT SUN AUG 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND DMG     3 N ALGONA              43.12N 94.22W
08/09/2015                   KOSSUTH            IA   PUBLIC

            A 30 INCH DIAMETER TREE SPLIT ABOUT 5 FEET
            ABOVE THE GROUND. NUMEROUS OTHER LARGE
            BRANCHES DOWNED. PEA SIZE HAIL ALSO NOTED.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Aug 9, 8:53 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
853 PM CDT SUN AUG 9 2015

IAZ015-023-100245-
PALO ALTO IA-POCAHONTAS IA-
853 PM CDT SUN AUG 9 2015

...STRONG WINDS EXPECTED IN SOUTHERN PALO ALTO AND NORTHERN
POCAHONTAS COUNTIES...

AT 852 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RUSH LAKE...OR 15 MILES NORTHWEST OF POCAHONTAS...MOVING SOUTHEAST AT
35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...LAURENS...RUSH LAKE...ROLFE...GILMORE CITY...MALLARD...
HAVELOCK...PLOVER AND POCAHONTAS MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4289 9444 4259 9445 4281 9491 4300 9491
TIME...MOT...LOC 0152Z 298DEG 30KT 4290 9488

COGIL
Special weather statement, Aug 9, 9:33 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
933 PM CDT SUN AUG 9 2015

IAZ024-035-100330-
WEBSTER IA-HUMBOLDT IA-
933 PM CDT SUN AUG 9 2015

...STRONG WINDS EXPECTED IN SOUTHERN HUMBOLDT AND FAR NORTHERN
WEBSTER COUNTIES...

AT 933 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF HUMBOLDT...OR 9 MILES WEST OF DAKOTA CITY...MOVING EAST
AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT DODGE...DAKOTA CITY...HUMBOLDT...FORT DODGE REGIONAL AIRPORT...
BADGER...GILMORE CITY...THOR...VINCENT...CLARE...RUTLAND...
BRADGATE...PIONEER...FRANK A GOTCH STATE PARK AND HUMBOLDT MUNICIPAL
AIRPORT.

LAT...LON 4277 9397 4248 9397 4262 9444 4272 9444
      4285 9443
TIME...MOT...LOC 0233Z 290DEG 33KT 4271 9438

COGIL
Local storm report, Aug 9, 9:35 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
935 PM CDT SUN AUG 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     HAIL             2 S PLOVER              42.85N 94.62W
08/09/2015  E1.50 INCH       POCAHONTAS         IA   PUBLIC

            QUARTER TO PING PONG SIZE HAIL. STRONG WINDS
            ALSO DOWNED TREE BRANCHES, BUT COULD NOT SEE
            THE SIZE OF THE BRANCHES DUE TO THE
            DARKNESS.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Aug 9, 9:36 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
936 PM CDT SUN AUG 9 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     ROLFE                   42.81N 94.53W
08/09/2015  E60 MPH          POCAHONTAS         IA   TRAINED SPOTTER

            WINDS ESTIMATED AT 55 TO 60 MPH. RIPPED A
            FARM WINDMILL OUT OF THE GROUND.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:18 PM CDTSevere Thunderstorm WarningDMXKossuth42 min
Aug 9, 8:00 PM CDTSevere Thunderstorm WarningDMXHancock, Wright33 min
Aug 9, 8:53 PM CDTSpecial Weather StatementDMXPocahontas52 min
Aug 9, 9:01 PM CDTSevere Thunderstorm WarningDMXPocahontas44 min
Aug 9, 9:33 PM CDTSpecial Weather StatementDMXHumboldt57 min
Aug 9, 10:02 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright43 min
Aug 9, 11:00 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford30 min
Aug 9, 11:35 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie40 min
Aug 10, 12:00 AM CDTSevere Thunderstorm WarningDMXMarshall, Poweshiek, Tama45 min
Aug 10, 12:14 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison46 min
Aug 10, 12:59 AM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren46 min
Aug 10, 1:47 AM CDTSpecial Weather StatementDMXLucas43 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.